advertisement
Question
Posted by: Des | 2006/11/10

Sleeping Tablets & OCD

Hi Doctor,

I have been suffering from OCD for a very long time (good couple of years) although I've only been diagnosed with it in 2004 after visiting the local shrink. She put me on Zoloft for a few months and I thought I was making a recovery, but was wrong. Also, during all these years, I was taking over the counter sleeping tablets like Betasleep and Somnil because of leading a very stressfull (workaholic) and lonely life (no time for socialising because of OCD). Recently, I made up my mind to stop taking these tablets and noticed a major difference in this anxiety (not cured, but major difference)? This brings me to my question; is it possible that taking these sleeping tablets could have resulted or worsened my OCD?

Many thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OCd responds well to treatment, with CBT counselling and drugs like Zoloft can also help a good deal, but not when taken for just a few months. YOur observation is very interesting --- these "sleeping tablets" could indeed have worsened your condition in several ways --- congratulations on having the good sense and strength to come off them. One way in which this can happen is that where they are short-acting sedatives, when there is a gap between doses, you might get some withdrawal effects which could make you more agitated.
Consider CBT counselling to omplete the ask of freeing yourself from the OCD

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Fluitjie | 2006/11/11

Hi,

I had OCD for 7 years and it drove me mind. I really got in a spin when the thought came and sometimes it lasted for 3 days that I was just not focusing on anything but the crazy thoughts in my head. i really lost out on a large part of my youth as I was pre occupied with this. I was on an anti depressant and something called Zanor that I took when the panick got totally out of control. i was scared for that tablet as i thought it would hook me and so only took it when I was about to pull the trigger.
anyhow one day whilst swimming something that the pscycholigist said just clicked and the whole thing went away for ever. So get on with the therapy. That is the answer to this thing and not the tablets in my humble opinion.

Reply to Fluitjie

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement